MAUDE Adverse Event Report: ZIMMER DENTAL TORQUE WRCH HEX DRVR 1.25 MMD FOR TW20 & TW30 ADV; DENTAL TOOL

ZIMMER DENTAL TORQUE WRCH HEX DRVR 1.25 MMD FOR TW20 & TW30 ADV; DENTAL TOOL
Model Number TW1.25
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the dentist used a hexagonal screwdriver for a torque wrench at the default torque value the first time it was used, and the tip broke off.The dentist stopped using that screwdriver and used another product.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information and device evaluation.One (1) torque wrch hex drvr 1.25 mmd for tw20 & tw30 adv (tw1.25) was returned for investigation.Visual evaluation of the as returned product identified signs of use.Fractured identified at the wrench hex.Based on the evaluation, device malfunction has occurred.However, there is no existing nonconformance / capa / hhe/d / ie / product hold against the reported device that did or could cause or contribute to the reported event.Monthly post market trending review identified no actionable events or corrective actions for the reported event or device.Zimvie quality management system (qms) has controls in place to ensure the distribution of conforming products.Therefore, based on the available information, the product was within specifications and conforming when it left zimvie.Dhr review was completed for the subject lot number (2021091196).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformance's, which could have caused or contributed to the reported event, were noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (2021091196) for similar events and no other complaint was identified.Functional testing could not be performed due to the nature of the device and event.Therefore, the reported event could not be recreated.A definitive root cause could not be determined.However, based on the investigation, risk review and ifu, the probable cause for the reported event is excessive torque applied.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.
 
Event or Problem Description
No additional event information received at the time of this report.

Brand Name
TORQUE WRCH HEX DRVR 1.25 MMD FOR TW20 & TW30 ADV
Common Device Name
DENTAL TOOL
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key15451494
Report Number0002023141-2022-02425
Device Sequence Number17535106
Product Code NDP
UDI-Device Identifier00889024020191
UDI-Public(01)00889024020191(10)2021091196
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTW1.25
Device Catalogue NumberTW1.25
Device Lot Number2021091196
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer02/06/2023
Initial Report FDA Received Date09/19/2022
Supplement Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown